2018 by Girl Gone Smart TM

All content copyrighted.

All images (except book covers) are owned and by Girl Gone Smart unless otherwise noted. All content is owned by the author.

Girl Gone Authentic: Sex and Anti-Depressants Do Not Mix

In a previous blog, I wrote about being on anti-depressants. What I didn’t say is that anti-depressants can be a gigantic buzz kill on your sex life.

I’ve always had a very strong sex drive. I love sex – thinking about it, doing it, talking about it, etc.


At one point, in my first marriage, I thought that my sex drive was dwindling. I didn’t think about sex, I did almost anything to get out of having sex, etc. My doctor sent me in for lab work to see if there was a physical reason why I didn’t want to have sex, and it was discovered that I actually have a “high end of normal” amount of testosterone in my system. Turned out that I just didn’t like having sex with this particular man, because once we split up, my sex drive returned to normal.


Over the years I’ve been with David, my desire for sex has been particularly strong. If it was up to me, we would have sex virtually every day, even multiple times on some days. We’ve been together for almost 9 years, and my wanting to have sex with him has not lessened. He teases me about it because it’s usually the man who is always talking/thinking about sex. It’s one of the aspects of our relationship where we are in a role reversal. David is fine with sex a few times a month, while that is not nearly enough for me. When we do have sex, I’m extremely responsive because of my “high amount” of testosterone.


I’ve been on Celexa for about three months now. I’ve heard that one of the most common side effect of anti-depressants is that the person taking the medication has a dwindling desire for sex. That’s not a problem for me. I still think about sex all the time, and I still mentally desire having sex on a frequent basis.


What is the problem, you might ask? Well, once we are “doing the deed,” I don’t feel much of anything. It’s like I’m numb from the waist down. The first time this happened, I didn’t think much of it. I figured that maybe I was just tired or not feeling well. After a couple of additional times, I realized that maybe THIS is a sexual side effect for me. I still mentally want to have sex, but once it happens, I don’t feel much. I’d rather desire it less than not feel anything when it’s happening!


This lack of response from me has David asking me if he’s not “good enough” for me. He started to think that maybe I just didn’t desire him as much as I used to. That’s terrible. The only thing helping is that we are extremely close emotionally, so I’m able to tell him the truth about what’s happening with me. He has been very supportive of my health issues, so it’s not as if I am worried about him leaving me over this. Still, I don’t like not responding to him sexually.


I asked my doctor what can be done. Other than this crappy side effect, I’m doing quite well on the medication. I’m close to my old self, I don’t feel like a spectator in my own life, etc. She said that we can try halving my dose, but then I will lose the other benefits of the medication, and I’m not sure that I want to do that.


So, I figured that I would have to start “faking” enthusiasm during sex, to keep David from thinking that he’s not good anymore. That’s not the answer, either. For one, I don’t like to lie to him. For another, he’s perceptive and notices if I don’t seem the same as usual.


A few weeks ago, we were getting down to business, and without giving you TOO much detail, he grazed a part of my anatomy and let me tell you, I felt that! I almost jumped off the bed. It was like my whole body woke up from a deep sleep.


Now, all he has to do is make sure he touches a certain area each time we are intimate so that his efforts are not in vain!


~Denise


#girlgonesmart

#girlgoneauthentic

#sexuality

#antidepressants